Alert archive / Wyoming / River Flood Warnings in 2011
River Flood Warning 10, NWS Riverton, WY
NWS Riverton, WY issued this river flood warning at Jun 26, 2011, 10:36 AM MDT for Fremont County, Wyoming. It took effect at Jun 30, 2011, 11:53 PM MDT. It was in force for 8 days.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2011, 10:36 AM MDT (16:36 UTC)
- In effect from
- Jun 30, 2011, 11:53 PM MDT
- Expired
- Jul 9, 2011, 11:35 AM MDT
- In force
- 8 days
- Issued by
- NWS Riverton, WY
- Flood severity
- Minor
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wind River near Kinnear (KINW4). The gauge peaked at 9.34 ft at Jul 7, 2011, 12:00 AM MDT.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06227600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this river flood warning went out at Jun 26, 2:59 AM MDT, 7 hours 37 minutes earlier.
Area forecast discussion, Jun 26, 2:59 AM MDT, 7 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 259 AM MDT SUN JUN 26 2011 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT A SLOW MOVING UPPER LEVEL TROUGH COMBINED WITH MOIST AIR...WARM SURFACE TEMPERATURES AND UPPER LEVEL JET SUPPORT WILL MAINTAIN THE CONDITIONS FAVORABLE FOR SHOWERS AND THUNDERSTORMS TODAY...SOME COULD BE SEVERE. THE ATMOSPHERE WILL DESTABILIZE QUICKLY AND COLD FRONT WILL PROVIDE THE NECESSARY LIFT. DAMAGING WIND AND LARGE HAIL WILL BE THE PRIMARY THREATS...BUT A WEAK TORNADO CAN NOT BE RULED OUT OVER FAR EASTERN PORTIONS OF THE CWA. THE FREEZING LEVEL ROSE ABOVE 14K FEET YESTERDAY...WITH A REPEAT EXPECTED TODAY BEFORE THE COLD FRONT MOVES SOUTH AND LOWERS THE FREEZING LEVEL ON MONDAY...ESPECIALLY OVER NORTHERN PORTIONS OF CWA. A LOT MORE SNOW ABOVE THE CRITICAL 9500 FOOT LEVEL WILL MELT AGAIN THIS AFTERNOON...WHICH COULD BE ACCELERATED BY LOCAL SHOWER AND THUNDERSTORM ACTIVITY. A FLOOD WARNING IS ALREADY IN EFFECT FOR MUCH OF THE WIND RIVER AND FOR PORTIONS OF CENTRAL BIGHORN COUNTY. SEVERAL OTHER RIVERS AND STREAMS ARE AT OR NEAR BANKFULL ACROSS THE STATE. THEY WILL BE WATCHED CLOSELY OVER THE NEXT WEEK AS THE SNOW CONTINUES TO MELT. A SHORT WAVE RIDGE WILL BUILD IN ON MONDAY...STABILIZING THE AIRMASS A BIT...THOUGH AN AFTERNOON SHOWER WITH A FLASH OF LIGHTNING OR TWO CANNOT BE RULED OUT. THE RIDGE WILL HOLD ON TUESDAY AS TEMPERATURES RISE INTO THE UPPER 80S TO LOW 90S IN THE BASINS AND INTO THE 60S AND 70S IN THE HIGH COUNTRY. THESE EXTREME TEMPERATURES MAY BE ENOUGH TO BREAK THE CAP PUT IN PLACE BY THE RIDGE AND ALLOW FOR SOME LATE EVENING THUNDERSTORMS...THOUGH THE CHANCE OF THIS HAPPENING IS QUITE SMALL AS A LACK OF SUFFICIENT MOISTURE WILL BE ANOTHER LIMITER. .LONG TERM...WEDNESDAY THROUGH SUNDAY WEDNESDAY LOOKS TO BE VERY WARM TO HOT WITH THE WARMEST DAY OF THE SUMMER SO FAR FOR MANY PLACES. SW FLOW ALOFT AHEAD OF A STORM SYSTEM ENTERING CENTRAL CALIFORNIA WED PM. WILL KEEP ISOLATED AFTERNOON AND EVENING STORMS IN THE FORECAST WEDNESDAY. THE SYSTEM MOVES EAST TOWARD THE GREAT BASIN WED NIGHT AND THROUGH THE CENTRAL AND NORTHERN ROCKIES THURSDAY. THUS AN INCREASED CHANCE OF SHOWERS AND STORMS OVER OUR REGION...IN THE WESTERN ZONES LATE WED NIGHT INTO THURSDAY MORNING...THEN A BETTER CHANCE EAST OF THE DIVIDE THURSDAY AFTERNOON INTO THE EVENING. IMPROVING WEATHER IN THE WEST ZONES THURSDAY EVENING WITH DECREASING SHOWERS AND STORMS EAST OF THE DIVIDE AFTER MIDNIGHT THURSDAY NIGHT. WEST FLOW ALOFT FRIDAY AND IT LOOKS DRY. SATURDAY LOOKS MOSTLY DRY AS WELL. ISOLATED CONVECTION NEXT SUNDAY AFTERNOON AND EVENING AS SOME MID LEVEL MOISTURE MAY FIND ITS WAY INTO THE AREA. AS FOR TEMPS... THURSDAY WILL BE COOLER AS THE WEATHER SYSTEM MOVES THROUGH AND THEN A MILD DAY ON FRIDAY. TEMPS WARM BACK UP FOR SATURDAY. THEN A COOL FRONT SLIPS INTO NORTHERN WY LATE SATURDAY NIGHT BRINGING A SLIGHTLY COOLER DAY IN THE NORTH NEXT SUNDAY. CENTRAL ZONES MAY SEE A FEW DEGREES OF COOLING WHILE THE SOUTH ZONES LOOK TO BE UNCHANGED FOR HIGHS NEXT SUNDAY. FIRST GLANCE AT THE 4TH OF JULY LOOKS TO BE SEASONALLY WARM WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. && .AVIATION... THUNDERSTORMS THAT TRAINED OVER NATRONA COUNTY HAVE LEFT A MOIST BOUNDARY LAYER. WEAK COLD FRONT WORKING SOUTH EARLY THIS MORNING WILL GENERATE MVFR CEILINGS VCNTY KCPR. THESE LOW CLOUDS ARE EXPECTED TO ERODE AROUND 14Z AS SOUTHWEST FLOW KICKS IN. SHORTWAVE OVER NORTHERN IDAHO EARLY THIS MORNING WILL DIVE TO ALONG THE WY/MT BORDER LATE THIS AFTERNOON. JET STREAK ROUNDING THE BOTTOM OF THIS WAVE WILL COMBINE WITH MOISTURE-RICH ATMOSPHERE TO INITIATE STRONG THUNDERSTORMS IN JOHNSON AND NATRONA COUNTY THIS AFTERNOON. THIS SHORTWAVE WILL ALSO DRIVE A COLD FRONT THROUGH THE BIG HORN BASIN AND TO THE VCNTY OF KCPR BY 00Z/MON. THIS WILL ALSO ASSIST IN SUSTAINING CONVECTION INTO THE EARLY EVENING. MORE STABLE ATMOSPHERE BEHIND THIS SHORTWAVE SHOULD HINDER CONVECTION BY 03Z/MON. THEN EXPECT COLD FRONT TO CONTINUE PUSH THROUGH TERMINALS EAST OF THE CONTINENTAL DIVIDE INCLUDING KRKS ACCOMPANIED BY GUSTY NORTH WIND 10-20KTS. POSSIBLE MVFR CEILINGS AGAIN AT KCPR BETWEEN 04Z-09Z/MON. ELSEWHERE...VFR CONDITIONS TO PREVAIL. MOST CONVECTION THIS AFTERNOON WILL BE LIMITED TO AREAS ALONG AND EAST OF A LINE FROM KCOD-KPNA-KRKS. LOOK FOR GUSTY WEST TO SOUTHWEST WIND 15-25KTS TO MIX TO THE SURFACE BETWEEN 16Z-20Z AT MANY TERMINALS. && .HYDROLOGY... RAPID SNOW MELT HAS BEEN UNDERWAY OVER THE PAST FEW DAYS ABOVE 9500 FEET. THIS HAS CAUSED SEVERAL CREEKS AND STREAMS TO GO OUT OF THEIR BANKS. TEMPERATURES OVER THE NEXT FEW DAYS WILL CONTINUE TO BE VERY WARM. THE GREAT MELT OFF WILL BE HALTED BRIEFLY TODAY ACROSS THE NORTH AS A COLD FRONT SAGS SOUTH...BUT THIS COULD BE NEGATED BY POSSIBLE THUNDERSTORM ACTIVITY. MINOR FLOODING CONTINUES ALONG THE WIND RIVER. IT WILL CONTINUE TO FLUCTUATE AT OR ABOVE FLOOD STAGE THROUGH THE WEEK. MINOR FLOODING ALSO CONTINUES IN THE BIGHORN BASIN NEAR THE MOUNTAINS. FLOODING IS STILL OCCURING ALONG SHELL CREEK...PAINT ROCK CREEK...MEDICINE LODGE CREEK AND THE NOWOOD RIVER...INCLUDING SMALLER STREAMS AND TRIBUTARIES ASSOCIATED WITH THESE CREEKS AND RIVERS. THE BIGHORN RIVER MAY BE AFFECTED AS THESE WATERWAYS EMPTY INTO THE BIGHORN. COOLER TEMPERATURES TODAY AND TONIGHT WILL TEMPORARILY SLOW THE RAPID SNOWMELT AS LONG AS NO THUNDERSTORMS POUND THE SNOW PACK WITH SIGNIFICANT RAINFALL. THE MIDDLE FORK OF THE POPO AGIE RIVER AT SINKS CANYON AND THE NORTH FORK OF THE SHOSHONE RIVER WILL CONTINUE TO RISE AND CREST ABOVE ACTION STAGE TODAY...THOUGH THEY ARE EXPECTED TO REMAIN BELOW FLOOD STAGE. PACIFIC CREEK...THE SALT RIVER...THE GREEN RIVER...AND THE BLACKS FORK NEAR LITTLE AMERICA ALL REMAIN AT OR NEAR BANKFULL AND WILL CONTINUE TO RUN HIGH INTO AT LEAST MID WEEK. FLOODING IS NOT EXPECTED AT THESE RIVERS UNLESS A GREAT DEAL OF RAIN FALLS IN THEIR WATERSHEDS OVER THE NEXT SEVERAL DAYS. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ALLEN LONG TERM...AR AVIATION...CNJ FIRE WEATHER...TEAM RIVERTON HYDROLOGY...ALLEN
Hazardous weather outlook, Jun 26, 4:00 AM MDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT SUN JUN 26 2011 WYZ001>020-022>030-271200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT SUN JUN 26 2011 ...FLOOD WARNING FOR THE WIND RIVER FROM DUBOIS TO RIVERTON AND FOR SMALLER CREEKS AND RIVERS OF BIG HORN COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE AGAIN TODAY...THE BEST CHANCE OF A SEVERE THUNDERSTORM WILL BE OVER EASTERN PORTIONS OF THE AREA...IN JOHNSON AND NATRONA COUNTIES. DAMAGING WIND AND LARGE HAIL WILL BE THE PRIMARY THREATS. EXCESSIVE SNOWMELT DUE TO WARM TEMPERATURES WILL CAUSE RISING WATER LEVELS ON THE WIND RIVER FROM FROM DUBOIS THROUGH RIVERTON. FLOODING IS LIKELY IN LOW LYING AREAS ADJACENT TO THE WIND RIVER. OTHER FLOODING IS POSSIBLE ON SMALLER CREEKS AND RIVERS OF SOUTHEAST BIG HORN COUNTY AROUND MANDERSON...HYATTVILLE...AND SHELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR WEDNESDAY. THEN A BETTER CHANCE OF STORMS WEDNESDAY NIGHT AND THURSDAY AS A WEATHER SYSTEM MOVES THROUGH THE AREA. SOME OF THE STORMS THURSDAY COULD HAVE STRONG WIND GUSTS AND HAIL. CREEKS AND RIVERS WILL CONTINUE TO RUN HIGH AND SWIFT AS THE HIGH MOUNTAIN SNOWPACK CONTINUES TO MELT THIS WEEK. THE WIND RIVER... SHOSHONE RIVER...AND BIG HORN RIVER BASINS WILL BE MOST SUSCEPTIBLE TO THE HIGH RUNOFF. EXERCISE CAUTION NEAR FAST FLOWING RIVERS AS THE CURRENT WILL BE DANGEROUS AND DEBRIS WILL BE FLOWING IN THE CHANNEL AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE AT 1-800-211-1448. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:25 PM MDT | Special Weather Statement | RIW | Natrona | 65 min |
| Jun 25, 8:22 PM MDT | Special Weather Statement | RIW | Natrona | 53 min |
| Jun 25, 9:42 PM MDT | Special Weather Statement | RIW | Natrona | 48 min |
| Jun 25, 10:29 PM MDT | Special Weather Statement | RIW | Natrona | 46 min |
| Jun 26, 11:53 AM MDT | Flood Watch | RIW | Fremont, Lincoln, Sublette, Sweetwater | 48 hr |
| Jun 26, 2:44 PM MDT | Special Weather Statement | RIW | Washakie | 46 min |
| Jun 26, 2:47 PM MDT | Special Weather Statement | RIW | Johnson | 43 min |
| Jun 26, 2:53 PM MDT | Special Weather Statement | RIW | Natrona | 37 min |
| Jun 26, 2:53 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Washakie | 52 min |
| Jun 26, 3:11 PM MDT | Special Weather Statement | RIW | 49 min | |
| Jun 26, 3:18 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn | 30 min |
| Jun 26, 3:23 PM MDT | Special Weather Statement | RIW | Natrona | 52 min |
| Jun 26, 3:36 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Johnson, Washakie | 28 min |
| Jun 26, 3:53 PM MDT | Special Weather Statement | RIW | Johnson | 52 min |
Nearby
River Flood Warnings in Wyoming, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.